[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.163.129.96. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
November 1984

Thalidomide-Induced Peripheral NeuropathyEffect of Serum Factor on Nerve Cultures

Author Affiliations

From the Department of Dermatology, College of Medicine (Dr Aronson and Mr West) and the Department of Pharmacy Practice, College of Pharmacy (Mr West), University of Illinois Health Sciences Center, Chicago; the Department of Neurology, University of Chicago, Pritzker School of Medicine (Drs Yu and Antel); and the Department of Dermatology, Hines (Ill) Veterans Administration Medical Center (Dr Van Den Broek).

Arch Dermatol. 1984;120(11):1466-1470. doi:10.1001/archderm.1984.01650470072016
Abstract

• Sensory neuropathies developed in three of four patients with prurigo nodularis who had been treated with thalidomide. The serum samples of the patients who had neuropathy produced morphologic changes in cultured dorsal root ganglion cells. These observed changes support the postulate that thalidomide induces primary neuronal degeneration.

(Arch Dermatol 1984;120:1466-1470)

×